MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, the patient was revised due to metallosis (no pseudotumor) and the failure of modular neck at the neck/stem junction taper (neck broken).
 
Additional Manufacturer Narrative
Addition of the remedial action related to product number: pha01254.
 
Additional Manufacturer Narrative
Updated incident description.
 
Event or Problem Description
Allegedly, the patient was revised due to failure of the modular neck at the neck/stem junction taper (fractured neck).The revision operative notes also lists, "moderate metallosis (no pseudotumor)" as an intraoperative finding.

Brand Name
PROFEMUR MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11585588
Report Number3010536692-2021-00178
Device Sequence Number14291942
Product Code LWJ
UDI-Device IdentifierM684PHA012541
UDI-PublicM684PHA012541
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01254
Device Catalogue NumberPHA01254
Device Lot NumberU0470577
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/12/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer03/12/2021
03/12/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date05/27/2021
05/27/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2941-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR